Thank you for your time and consideration for MaleSurvivor and for its members.
My specific request is related medicine, lack of interest, dreams and pain concerning sex.
I am taking Paxil, 20mg, since Dec, 2009.
I have had a significant reduction in interest in having sex, from 6 to 8 times a week, to 2 or 3 times a month. I do not think about sex, and minimally respond to my wife when she tries to initiate sex, a kiss, a hug, grope on the buttocks, then, poof, whatever I felt is gone. When we do have sex, I can come to an orgasim about once a month, where before I would finish before my wife was satisfied.
I dream about sex, heterosexual sex, 2 or 3 times a week that I can remember, and I have an erection and preseminal fluid when I wake. I have had sexual dreams before Paxl, I may just be noticing them more now without sex.
I have intense sensitivity after an orgasim, I do not believe it is due to Paxil. A terrific pain associated specifically with fondling the head of my penis after sex. If it is brushed or touched, not so much, just when trying to re-stimulate the penis. Not in the organ, but deep in the groin, and it is substantial pain. I have had this my entire sexual life, 30 years.
Is this typical? Is there anything wrong with me physically, amount of medication?
Dr. Kort, again, my heartfelt appreciation for your reaching out to us, much success on your career and your future.
It sounds like the Paxil might be interfering with your sexual desire. It is common for people taking it to experience a significant reduction in desire. I would definitely talk to your doctor about changing the medication or adding another. I am not a medical doctor so I cannot recommend any medication however I have had many clients in your situation as a result of taking Paxil.
Helen Fisher, a sociologist who writes about sexual desire in her books, “Anatomy of Love” and “Why We Love” says that anti-depressants pose the biggest threat against sexual desire than anything else in our culture. I am not against pharmaceuticals. However, I would strongly recommend you talk to your psychiatrist about a different drug. If you are receiving your psychotropic medication from a physician and not a psychiatrist I recommend you go to a psychiatrist. I am completely against doctors who are not psychiatrically trained prescribing mood altering medications. Psychiatrists are trained in this area and keep up with the latest and best medications whereas most general practitioners do not do so.
As for the intense sensitivity after an orgasm it is normal for men to have this at the head of their penis immediately after orgasm. I have not heard of men experiencing substantial pain in the groin afterward. Even though you have had this your entire life I would talk to your doctor about it.